MAUDE Adverse Event Report: SIGNATURE ORTHOPAEDICS PTY LIMITED LOGICAL STRAIGHT CUP INSERTER; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR

SIGNATURE ORTHOPAEDICS PTY LIMITED LOGICAL STRAIGHT CUP INSERTER; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Model Number 112-152-384
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint records have been reviewed and no further complaints have been identified with the subject device batch.The dhr has been reviewed as part of the investigation.The part was found to be fully conforming with signature orthopaedics' specifications.The returned device was subject to engineering review.No errors in the product design were identified.Signature orthopaedics' ifu for instruments requires that instruments are inspected prior to use and that they are returned for inspection/repair by the manufacturer at least once every two years.These devices were in use since 10/2016.The root cause is misuse due to the use of the device with a damaged thread preventing proper assembly with the cup.
 
Event or Problem Description
The inserter instrument connects to the acetabular cup implant via threaded hole.It was reported that the inserter's tip broke off during cup insertion and that the broken piece remains in the threaded hole of the cup implant.

Brand Name
LOGICAL STRAIGHT CUP INSERTER
Common Device Name
ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Manufacturer (Section D)
SIGNATURE ORTHOPAEDICS PTY LIMITED
7 sirius road
lane cove west, nsw 2066
AS  2066
MDR Report Key8419302
Report Number3008262872-2019-00001
Device Sequence Number13995832
Product Code LXH
UDI-Device Identifier09348215039196
UDI-Public09348215039196
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 03/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number112-152-384
Device Lot Number751A5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/04/2019
Initial Report FDA Received Date03/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1